Jump to content

Appetite, weight loss


cindycat

Recommended Posts

I just started taking 75 mg of Wellbutrin today. For the past 7 years, I've had constant hunger no matter how much I ate (leading to binging behaviors), so my doctor thought he'd try this out to see if it helped. However, I used to have anorexia so I'm worried about gaining weight (I've gained 30 pounds recently and DO NOT want to gain more because of a medicine). Also, I'm worried that the amount of Wellbutrin I take won't have the appetite suppressant effect I need. I actually need to lose a few pounds; I went too far the other way in my recovery from anorexia. I guess I'm just hoping to hear from others about 1) how long, if ever, the appetite suppression takes to kick in, and on what amount of medicine 2) did you lose weight while on it or gain?

  Thanks so much for any feedback!

Link to comment
Share on other sites

Hi cindycat, Wellbutrin (Bupropion) is a fantastic antidepressant. It's not an SSRI. I works differently than other ones. I've been on Bupropion for almost 8 years. I started taking 100mgs at breakfast and then at noon. I've been up to the highest at 400mgs. Now I'm taking 300 mgs extended release. Once a day. Addressing you question about weight. Yes it is a side effect of Bupropion. In my first year. I weighed when I started taking it. 210 lbs. Then I went down to 175 lbs. That's a total loss of 35 lbs!!!!!  That was great. Since I had knee surgeries. It took a lot of pressure off my knee. Yes it's an appetite suppressant. I'd say everyone I talk to about Bupropion. Says the same thing. They lost weight.  It normally takes about 3 weeks for it to get into your system. Give it time. If you feel that you might need a larger dosage. Talk to your doctor. Possibly he or she might increase your dosage. Judging on your past history. Don't be ashamed or worry about the past. That's old news!! Depression is a silent disease. Whenever you mention it. Your already been judged and stereotyped. People really don't know what you've been thru. It's none of their business. At least you've recognized that you have depression. Now your doctors are treating it. Antidepressant medications don't cure you. They only control it. I felt so much better after I was diagnosed with it. Now I feel I'm back in society. Not being isolated and alone. I really can't say enough about Bupropion.  For me, it's the wonder drug!!! I hope this helps you. If you need more information about it. Go to drugs.com or webmd.com. Both of those websites have a lot of information. Not only on Bupropion. But any medication. It talks about dosage, side effects, other drug interactions. Thanks for letting my situation explain and treat depression. If you feel the need. Contact me. I'm usually on this website a few times a week!!!

Edited by Siegfried
Correction
Link to comment
Share on other sites

  • 3 weeks later...

Hi im new on here and new to my meds as well. I have been on many different antidepressants most of my life. Last couple years I decided to go without because the last one I was on had me up to 185 pounds with diet and exercise I was still gaining(I'm 5'2). I got more depressed. Dr wouldn't listen to me. Finally saw diff Dr. I got off. I took st John's wort. I been fighting not to get back on meds because gained weight makes my depression and social anxiety so much worse. I have worked hard since Aug 2015 to be where I'm at 118 pounds. I finally agreed to take generic buspar 10mg at night and the generic Wellbutrin 100 SR . I'm med sensitive. The 10g of buspirone has me so tired all next day. I been taking that few weeks Alone without welbrutrin. Now I'm to start the Wellbutrin. I don't want fatigue or weight gain. I know everyone is different. I'm so nervous with taking med I took half tablet this morn of the Wellbutrin. I didn't see anything different. I thought doing that then take whole one. Being off meds I got my energy back, and now back on it's scary . My Dr also said to look into cymbalta as an alternative if this doesn't work. I don't want anything that causes weight gain. I think that the buspirone has help some of my anxiety though. I have Klonopin .5 for as needed. But I take half a tablet and I'm out! I use it when I can't sleep because of my anxiety for severe cases. Anyways I'm willing to give these meds a shot  and I wanted to join a group that understand. Those who don't suffer do not understand. It's very frustrating and can make u feel down. 

Anyways I hope I stay same weight, keep my energy and feel better . I isolate myself. I am content being home. I avoid going places and that's not healthy. So hopefully I can get back to normal. Sounds like Wellbutrin is a good one. Fingers crossed! 

 

 

Link to comment
Share on other sites

Hi Blossom78 (guessing you too are born in the glorious year of 1978? :-))!

Sorry to hear that you are struggeling, hope that Wellbutrin will work for you!

For most people it is a source of weight loss and more energy (the latter not true for all though). The worst thing about Wellbutrin is that most people go through quite rough side effects, especially when your body is adjusting to the med. Be aware that when you start taking wellbutrin or changing the dosage, you can expect anything from 2 to 8 weeks of passing side effects such as increased depression and/or anxiety, digestive issues, insomnia and a bunch of others. Most of these will eventually fade or go away entirely.

What I'm trying to say is that if you want to try Wellbutrin you need to stay strong through what can be a pretty rough patch for some.

Tell us about your experience if the going gets tough, and we can hopefully provide some encouraging words :-)

PS: A lot of people are reporting increased sex drive when on Wellbutrin, so that's a good one!

Best of Luck,
Caprioli

Edited by Caprioli
Link to comment
Share on other sites

  • 4 years later...

This drug has been familiar to me for a very long time. As far as I know, Wellbutrin affects brain chemistry; it cannot be stopped without consulting a doctor. The best way to stop taking Wellbutrin is to reduce its use under the supervision of a doctor, noting any side effects that may occur during the process. I recommend that you start exercising.

Link to comment
Share on other sites

Posted (edited)
4 hours ago, EricTaylor55 said:

This drug has been familiar to me for a very long time. As far as I know, Wellbutrin affects brain chemistry; it cannot be stopped without consulting a doctor. The best way to stop taking Wellbutrin is to reduce its use under the supervision of a doctor, noting any side effects that may occur during the process. I recommend that you start exercising. It is best to contact specialists who make you a personal nutrition and training plan. I'm sure exercising will help you control your appetite and lose a couple of pounds.

Always first of all you need to contact a specialist, otherwise there is a risk of not finding something very serious. My grandmother always ignored going to the doctor, as a result, she was diagnosed with cancer. So always visit a doctor!

Edited by Lindsay
Taking out links
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...